Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lillie9292

thinking about cortisone shot..pic attached! HELP ASAP

Recommended Posts

post-155437-1312276432_thumb.jpg

Hi yall, I've been reading some of the other posts about the cortisone shot and I am getting mixed signals on what I should do. Ok, so here is my dilemma. I've taken birth control for 3 years and stopped taking it a couple months ago. Since I stopped taking it, my period never came but I hadn't really had a problem with acne. So, about 4 or 5 days ago my gynecologist put me on a pill called Provera for 10 days to make me start my period before I begin to take birth control again. I started breaking out like crazy on my forehead and had a few pimples on my cheeks as well. I have never really had many problems with acne and my face has never been oily so I knew something was wrong. I researched Provera and found out that acne was a very common side effect and cystic acne could form also. I treated them as quickly as possible. They all turned to scabs, except this one, right in the middle of my forehead. It has gradually gotten enormous over the course of probably 4 days and is basically the size of a half dollar and is very swollen. It is a cyst or nodule, and I know this for a fact. I have been very emotional about this because I am leaving to move in my dorm on the 12th of August and Rush starts the 13th. I cannot go through Rush with this huge knot on my head! Today is the 2nd of August so naturally I am freaking out. I have 10 days to make this go away! I heard about the cortisone shots from many websites explaining treatments for cystic acne. I have read many great things about them and how they are usually down to nothing in just a matter of a few days. I have also heard that they can leave possible indents? Not exactly sure of the word that was used, but that greatly worries me because I don't want this knot on my head but I dont want to have an indent in my head for the next five months. So, as you can see, I am having difficulties on what I should do but I need to act fast. If anyone out there has some advice or guidance to give me as to what I should do, it would be extremely appreciated. Also, I'd really like to hear from anyone who has gotten this shot and how it helped or did not help them. Thank you all for your time and I'm sorry this was so long! I tend to ramble :/

Hope to here back soon, soon, soon!

-Lillie9292

post-155437-1312276432_thumb.jpg

Edited by lillie9292

Share this post


Link to post
Share on other sites

I have never had one but I am bumping this hoping that someone will chime in with some advice for you sweetheart. Sorry you are going through this. Good luck.

Share this post


Link to post
Share on other sites

Cortisone shots are a life saver to me. Inflamed nodules or cysts can do a lot of damage and can take a long time to heal. A large nodule for me goes down to being flat in about 24 hours for me. I may be wrong but your skin on your forehead is closer to your bone (skull) then say on your cheek where there is no bone for some of it. An intent should it happen seems like it would be less noticeable on your forehead then say your cheek imo. Never had an indent though. I would rather have an indent that eventually goes away then have a cyst wreaking havoc to my skin. Good luck to you.

Share this post


Link to post
Share on other sites

cortisone shots have been my lifesaver! i have been suffering cystic acne for abt a year now. i only get like one at a time, but some have gotten HUGE! the more i waited for the shot, the more damaged my skin was from the cyst...i HIGHLY recomend them...it only took my cyst to go down in abt 24 hrs. ive read that atrophy (indents) can happen, but if you go to a dermatologist who knows what he is doing, it shld not happen. theres different strengths of cortisone, so if the derm is too agressive, it can happen, but they say they do go away eventually. i dont think i could live without my cortisone shots lol..instead of cryin my eyes out for weeks and obsessing, the cyst goes away in 1 to 2 days. i do always get nervous when i get one, but i have never had a problem.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×